×

zbMATH — the first resource for mathematics

Average volume of sections of star bodies. (English) Zbl 0973.52002
Milman, V. D. (ed.) et al., Geometric aspects of functional analysis. Proceedings of the Israel seminar (GAFA) 1996-2000. Berlin: Springer. Lect. Notes Math. 1745, 119-146 (2000).
Summary: We study the asymptotic behavior, as the dimension goes to infinity, of the volume of sections of the unit balls of the spaces \(\ell^n_q\), \(0<q \leq\infty\). We compute the precise asymptotics of the average volume of central sections and then prove a concentration inequality of exponential type. For the case of non-central hyperplane sections of the cube, we prove a local limit theorem confirming the conjecture on the asymptotically Gaussian dependence of the volume of sections on the distance from the hyperplane to the origin.
Note that a weak limit theorem was established very recently in [M. Anttilla, K. Ball and I. Perissinaki, ‘The central limit problem for convex bodies’, preprint] for a larger class of bodies. Our calculations are based on connections between volume and the Fourier transform.
For the entire collection see [Zbl 0949.00025].

MSC:
52A20 Convex sets in \(n\) dimensions (including convex hypersurfaces)
PDF BibTeX XML Cite